Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Persistent Diarrhoea - will treatment help or make it worse
Dec 1, 2003

Hi

First to say that this forum is such a blessing. It has provided so much useful information and insight to me over the past while.

I was diagnosed +ve in April this year - likely to have been infected about 2 years before that. On diagnosis my CD4 was 395, 19%, VL 31,000. I've had my labs monthly since then...and CD4 is on a steady downturn now is 243, 20%, VL 11,000

Throughout this time, symptoms have been getting worse...(fatigue, bladder infections etc) Most difficult is that for the past three months I've had perisistent diarrhoea...had lots of tests but show no signs of infection... My doc says it could be an indication of how HIV is progressing in my body rather than a treatable gastro bug.

I'm due to start treatment at the end of this month and am about to discuss what combinations would work best. My question is...(finally)... given this diarrhoea is there a combo that is less likely to exacerbate it? Or is it likely with improved immune function (whatever the combo) that the diarrhoea would disipate over time?

Thanks

Response from Dr. Conway

Thanks for your comments about the site.

As long as all appropriate tests have been done to rule out another treatable condition, I would definitely go ahead with HAART.

To tell you the truth, the only drug I would not consider for you is nelfinavir for which the main side effect is...diarrhea.

As far as a choice of treatment goes, I would favor a once-daily, low-pill count combination, of which there are many choices.

Good Luck.



Previous
Acute spinal painal pains
Next
Allergic Reaction to Antibiotics

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement